Main Article Content


Let Fq be a finite field and Fq((X−1 )) the field of formal power series with coefficients in Fq. The purpose of this paper is to exhibit a family of transcendental continued fractions of formal power series over a finite field through some specific irregularities of its partial quotients


Continued fraction formal power series transcendence finite fields.

Article Details

How to Cite
Ghorbel, R., & Kthiri, H. (2021). A Transcendental Unbounded Continued Fraction Expansions over A Finite Field. Journal of the Indonesian Mathematical Society, 27(1), 115–122.


  1. A. Baker, Continued fractions of trascendental numbers, Mathematika, 9 (1962), 1–8.
  2. A. Khintchine, Continued fractions, Gosudarstv. Izdat. Tech-Teor. Lit. MoscowLeningrad, 2nd edition, 1949, (In Russian).
  3. B. Adamczewski and Y. Bugea, On the Maillet-Baker continued fractions, J. Reine
  4. Angew. Math., 606 (2007), 105–121.
  5. B. Ammous, S. Driss and M. Hbaib, Continued Fractions and Transcendence of
  6. Formal Power Series Over a Finite Field, Mediterranean Journal of Mathematics, 13
  7. (2016), 527–536.
  8. E. Maillet, Introduction la th´eorie des nombres transcendants et des proprits arithmtiques des fonctions, Gauthier-Villars, Paris, 1906.
  9. J. Liouville, Sur des classes trs tendues de quantits dont la valeur n’est ni algbrique
  10. ni mˆeme rductibles des rationnelles algbriques, J. Math. Pures Appl., 16 (1851),
  11. –142.
  12. H. Davenport and K. F. Roth, Rational approximations to algebraic numbers, Mathematika, 2 (1955), 160–167.
  13. L.E. Baum and H.M. Sweet, Continued fractions of algebraic power series in characteristic 2, Ann. Math., 103 (1976), 593–610.
  14. M. Hbaib, M. Mkaouar and K. Tounsi, Un critre de transcendance dans le corps des
  15. s´eries formelles Fq((X−1
  16. )), J. Number Theory, 116 (2006), 140–149.
  17. M. Mkaouar, Fractions continues et s´eries formelles algbriques rduites, Port. Math.,
  18. (2001).
  19. M. Mkaouar, Transcendance de certaines fractions continues dans le corps des s´eries
  20. formelles, J. Algebra, 281 (2004), 502–507.
  21. O. Perron, Die Lehre von den Kettenbruchen, Teubner, Leipzig, 1929.
  22. W.H. Mills and D.P. Robbins, Continued fractions for certain algebraic power series,
  23. J. Number Theory, 23 (1986), 388–404.
  24. W. Schmidt, On simultanous approximations of two algebraic numbers by rationals,
  25. Acta Math., 119 (1967), 27–50.